Texas, 2007

Damaging Wind in Texas, June 25, 2007

June 25, 2007 · NWS EPZ · 1 event in 1 county or zone

Cool pockets of air aloft dropping down the front side of an upper high moved over a moist air mass and triggered severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Cool pockets of air aloft dropping down the front side of an upper high moved over a moist air mass and triggered severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 25, 2:18 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 25, 2:18 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
318 PM MDT MON JUN 25 2007

.SYNOPSIS...
A SHARP RIDGE OF HIGH PRESSURE OVER WESTERN NEW MEXICO REMAINS
IN CONTROL OUR WEATHER PATTERN. THIS FEATURE IS KEEPING THE
REGIONS WEST OF THE RIO GRANDE DRY. TO THE EAST AN UPPER LEVEL LOW
AND SOUTHEAST LOW LEVEL FLOW IS ALLOWING SOME MOISTURE TO STAY
OVER THE REGIONS EAST OF THE RIO GRANDE. INTENSE DAYTIME HEATING
WILL KEEP AFTERNOON TEMPERATURES QUITE HOT. THUNDERSTORMS WILL
FIRE EACH AFTERNOON EAST OF THE RIO GRANDE ON TUESDAY AND
WEDNESDAY. TO END THE WEEK THE MOISTURE CREEPS WEST AND ALL AREAS
WILL SEE STORM CHANCES. WITH THE INCREASED CLOUD COVER
TEMPERATURES WILL FALL BACK TO NORMAL LATE IN THE WEEK.

&&

.DISCUSSION...
THE TALE OF TWO HALVES...WEST VS EAST. WEST A STRONG RIDGE IS
KEEPING AREAS WEST OF THE RIO GRANDE HOT...DRY...AND STABLE. EAST
OF THE RIO GRANDE THE BACK EDGE OF AN UPPER LOW OVER N TEXAS IS
ALLOWING MOISTURE TO WORK INTO THE AREA. THE MOISTURE IS LIMITED
AND THUS INSTABILITY IS MINIMAL. DAYTIME HEATING IS COMBINING WITH
MOUNTAIN UPGLIDE TO DESTABILIZE THE AIRMASS. PULSE STORMS HAVE
BEEN THE RESULT OVER THE SOUTHERN SACS THIS AFTERNOON. THESE
STORMS HAVE BEEN PRODUCING BRIEF SVR HAIL UP TO THE SIZE OF A
QUARTER. IN ADDITION...WEAK STEERING FLOW IS CAUSING MINIMAL
FLOODING PROBLEMS. THE REPORTS HAVE BEEN ROCKS AND MUD ON HIGHWAY 82.

THIS SAME SCENARIO WILL REPEAT ITSELF TOMORROW AND THEN PROBABLY
LOOK SIMILAR ON WEDNESDAY. THE PATTERN WONT CHANCE MUCH DURING
THIS PERIOD THUS THE MINIMAL CHANGES IN THE FORECAST DAY TO DAY FOR
THESE DAYS. THE UPPER RIDGE WILL BEGIN TO WEAKEN AND SHIFT WEST A
BIT. BUT NOT BEFORE TEMPS WARM A BIT MORE TUESDAY. WEDNESDAY ON
TEMPS SHOULD TREND SLIGHTLY DOWN. HOWEVER THEY ARE EXPECTED TO
REMAIN AT OR ABOVE NORMALS.

LATER IN THE WEEK...THU-FRI...THE RIDGE WEAKENS AND SHIFT A BIT
NORTH. THIS WOULD ALLOW A BIT MORE MOISTURE TO WORK FURTHER WEST
FROM THE SE. THUS WILL KEEP THE INHERITED SPREAD OF POPS TO THE
WEST THU ONWARD. SAT-MON THE RIDGE ALOFT STAYS IN PROXIMITY OF THE
GILA. THUS THAT AREA WILL PROBABLY HAVE SOME RESISTANCE TO STORMS.
THUS WILL KEEP ONLY A SLIGHT CHANCE FOR THAT AREA.

&&

.AVIATION...26/00Z-27/00Z
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. ISOLD LOWLAND...
SCT MOUNTAIN THUNDERSTORMS OVER AREAS EAST OF A EL PASO TO
ALAMOGORDO LINE THIS AFTERNOON UNTIL MID EVENING. A REPEAT OF THE
SAME IS EXPECTED ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73 103  74 100  71 /  10  10  10  20  30
SIERRA BLANCA TX        66  99  65  92  62 /  10  10  10  20  30
LAS CRUCES              69 103  70 100  67 /  10  10  10  10  30
ALAMOGORDO              64 101  65  97  62 /  10  10  10  20  30
CLOUDCROFT              54  79  51  74  48 /  20  20  20  20  30
TRUTH OR CONSEQUENCES   66 102  67  98  64 /  10  10  10  10  30
SILVER CITY             57  96  59  94  56 /  10  10  10  10  20
DEMING                  66 103  67 101  64 /  10  10  10  10  20
LORDSBURG               67 103  68 102  65 /  10   0   0  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14 / BIRD
Hazardous weather outlook, Jun 25, 10:00 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1100 AM MDT MON JUN 25 2007

NMZ022>025-030>032-TXZ055-056-261800-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1100 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TRIPLE DIGIT HEAT AND
LIGHT WINDS THIS AFTERNOON ACROSS THE LOWLANDS ARE CAUSE FOR CONCERN
WITH YOUNG AND ELDERLY TODAY. ISOLATED AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE EXPECTED OVER OTERO...HUDSPETH AND EASTERN EL PASO
COUNTIES. SMALL HAIL...AREAS OF HEAVY RAIN AND BRIEF STRONG WIND
GUSTS ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CONTINUED THREAT OF
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MAINLY EAST OF THE RIO
GRANDE TUESDAY AND WEDNESDAY.  THUNDERSTORM ACTIVITY WILL SPREAD
WEST IN COVERAGE TO THE BOOTHEEL BY THURSDAY. SMALL HAIL AND GUSTY
WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

In the hours before

Special weather statement, Jun 25, 12:59 PM MST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
159 PM MDT MON JUN 25 2007

NMZ024-025-260200-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON
159 PM MDT MON JUN 25 2007

...STRONG THUNDERSTORMS IN THE SACRAMENTO MOUNTAINS...

STRONG THUNDERSTORMS ARE DEVELOPING OVER THE SACRAMENTO MOUNTAINS
AND MAY MOVE INTO THE SURROUNDING AREAS AS THE AFTERNOON
PROGRESSES. THESE STORMS WILL PRODUCE HEAVY RAIN AND COULD PRODUCE
LARGE HAIL.

ADAIR
Local storm report, Jun 25, 4:24 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TORNADO          2 E CLOUDCROFT          32.95N 105.70W
06/25/2007                   OTERO              NM   OTHER FEDERAL

            A SMALL ROPE-LIKE TORNADO WAS REPORTED BY WEATHER
            OBSERVERS AT HOLLOMAN AFB. THE TORNADO WAS OBSERVED FOR 8
            MINUTES OVER MOUNTAINS BENEATH A THUNDERSTORM 23 MILES
            EAST NORTHEAST OF HOLLOMAN AFB...BEFORE DISSIPATING. THE
            TORNADO REMAINED STATIONARY DURING OBSERVATION...WHILE
            THE ASSOCIATED THUNDERSTORM MOVED SOUTH.

&&

PIEPER

The radar

The El Paso radar (KEPZ), 150 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hudspeth

When
June 25, 4:45 PM MST to 4:47 PM MST
Where
Hudspeth County, 4 mi ESE of Dell City Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.938, -105.113

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42807.